Alert archive / Illinois / Wind Advisories in 2026

Wind Advisory 2, NWS Chicago, IL

February 18, 202610 counties in Illinois

NWS Chicago, IL issued this wind advisory at Feb 18, 2026, 1:02 AM CST for 10 counties in Illinois. It took effect at Feb 18, 2026, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2026, 1:02 AM CST (07:02 UTC)
In effect from
Feb 18, 2026, 10:00 AM CST
Expired
Feb 18, 2026, 6:00 PM CST
In force
8 hr
Issued by
NWS Chicago, IL

Counties Boone County, IL, Cook County, IL, DeKalb County, IL, DuPage County, IL, Kane County, IL, Lake County, IL, Lee County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL

The radar

The Chicago radar (KLOT), 66 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2026-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2026-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 551 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
551 m²/s²
0-3 km storm-relative helicity
788 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

968 
WWUS73 KLOT 180702
NPWLOT

URGENT - WEATHER MESSAGE
National Weather Service Chicago IL
102 AM CST Wed Feb 18 2026

ILZ003-008-181715-
/O.NEW.KLOT.WI.Y.0002.260218T1600Z-260219T0000Z/
Winnebago-Ogle-
Including the cities of Rockford, Oregon, Rochelle, and Byron
102 AM CST Wed Feb 18 2026

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS 
EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Ogle and Winnebago Counties.

* WHEN...From 10 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Birk
3 follow-up statements
649 
WWUS73 KLOT 181455
NPWLOT

URGENT - WEATHER MESSAGE
National Weather Service Chicago IL
855 AM CST Wed Feb 18 2026

ILZ004>006-010>013-103-104-190000-
/O.EXA.KLOT.WI.Y.0002.260218T1600Z-260219T0000Z/
Boone-McHenry-Lake IL-Lee-De Kalb-Kane-DuPage-Northern Cook-
Central Cook-
Including the cities of McHenry, La Grange, Wheaton, Algonquin,
Oak Lawn, Elgin, Palatine, Mundelein, Schaumburg, Evanston,
Dixon, Gurnee, Downers Grove, Northbrook, Lombard, Woodstock,
Naperville, Chicago, Sycamore, Belvidere, Buffalo Grove, DeKalb,
Carol Stream, Des Plaines, Waukegan, Aurora, Cicero, Oak Park,
and Crystal Lake
855 AM CST Wed Feb 18 2026

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Boone, De Kalb, Lee, Central Cook, DuPage, Kane, Lake IL, 
  McHenry, and Northern Cook Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

ILZ003-008-190000-
/O.CON.KLOT.WI.Y.0002.260218T1600Z-260219T0000Z/
Winnebago-Ogle-
Including the cities of Rochelle, Byron, Oregon, and Rockford
855 AM CST Wed Feb 18 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Ogle and Winnebago Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Yack
529 
WWUS73 KLOT 182042
NPWLOT

URGENT - WEATHER MESSAGE
National Weather Service Chicago IL
242 PM CST Wed Feb 18 2026

ILZ003>006-008-010>013-103-104-190000-
/O.CON.KLOT.WI.Y.0002.000000T0000Z-260219T0000Z/
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
Northern Cook-Central Cook-
Including the cities of Crystal Lake, Palatine, Wheaton, Gurnee,
McHenry, Woodstock, Oak Park, Belvidere, Waukegan, Lombard,
DeKalb, Oak Lawn, Dixon, Sycamore, Oregon, Rochelle, Byron,
Evanston, Downers Grove, Carol Stream, Mundelein, La Grange,
Northbrook, Algonquin, Aurora, Naperville, Buffalo Grove, Elgin,
Schaumburg, Des Plaines, Cicero, Chicago, and Rockford
242 PM CST Wed Feb 18 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  occurring.

* WHERE...Boone, De Kalb, Lee, Ogle, Winnebago, Central Cook, 
  DuPage, Kane, Lake IL, McHenry, and Northern Cook Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Borchardt
371 
WWUS73 KLOT 182352
NPWLOT

URGENT - WEATHER MESSAGE
National Weather Service Chicago IL
552 PM CST Wed Feb 18 2026

ILZ003>006-008-010>013-103-104-190100-
/O.EXP.KLOT.WI.Y.0002.000000T0000Z-260219T0000Z/
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
Northern Cook-Central Cook-
Including the cities of Oak Lawn, Downers Grove, Rockford,
Sycamore, Naperville, DeKalb, Woodstock, Oak Park, Chicago,
Algonquin, Mundelein, Dixon, Rochelle, Schaumburg, Cicero,
Wheaton, La Grange, Aurora, Evanston, Des Plaines, Buffalo Grove,
Carol Stream, Crystal Lake, Byron, McHenry, Belvidere, Elgin,
Gurnee, Lombard, Northbrook, Waukegan, Palatine, and Oregon
552 PM CST Wed Feb 18 2026

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Wind gusts continue to ease with sunset. Accordingly, the Wind 
Advisory will be allowed to expire.

$$

Petr

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Feb 17, 11:38 PM CST, 1 hour 24 minutes earlier. Its key messages:

  • Southerly winds will become breezy (gusts 30 to 35 mph) amidst scattered showers and isolated thunderstorms tonight.
  • The combination of dry conditions, gusty west winds, and warm temperatures will lead to a threat for brush fires on Wednesday, especially toward the Wisconsin state line. A Fire Weather Watch is in effect for areas north of I-80 in IL.
  • Another storm system will arrive on Thursday accompanied by arcs of showers and thunderstorms. Another push of breezy winds will follow into Friday.
  • Temperatures will trend cooler toward or below the average for this time of year Friday and through the weekend.
Area forecast discussion, Feb 17, 11:38 PM CST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
1138 PM CST Tue Feb 17 2026

.KEY MESSAGES...

- Southerly winds will become breezy (gusts 30 to 35 mph)
  amidst scattered showers and isolated thunderstorms tonight.

- The combination of dry conditions, gusty west winds, and warm
  temperatures will lead to a threat for brush fires on
  Wednesday, especially toward the Wisconsin state line. A Fire
  Weather Watch is in effect for areas north of I-80 in IL.

- Another storm system will arrive on Thursday accompanied by
  arcs of showers and thunderstorms. Another push of breezy
  winds will follow into Friday.

- Temperatures will trend cooler toward or below the average
  for this time of year Friday and through the weekend.

&&

.UPDATE...
Issued at 927 PM CST Tue Feb 17 2026

Evening surface analysis depicts a 985mb surface low over
southeastern SD beneath a negatively-tilted upper trough axis
swinging from the Plains into the Midwest. Transient shortwave
impulses/vort lobes extending east from the low managed to churn
up a few bands of light showers that survived through a low
level dry layer to fall on parts of our CWA this evening.
Regional radar imagery shows a plume of virga showers over
central IL which may have an easier time reaching the surface as
it propagates over the local area with slightly more low level
moisture available up this way. Efficient southerly upglide in
the storm's warm sector will bring improvements in moisture
availability over the next several hours; dewpoints have
recently climbed into the lower 50s across central IL and
northern IL is expected to follow suit overnight. We're still
assessing the potential for additional showers through the night
and the possibility of an embedded thunderstorm or two.

Attention is on an area of scattered showers out near the
Missouri River and crossing into Missouri and Iowa deeper into
the true warm sector. A number of camps suggest these showers
will expand in coverage, or at least maintain their scattered
nature, across the Mississippi before falling on the local area
during the overnight as the warm sector expands deeper over the
region. Coverage remains fairly uncertain, but highest coverage
and generally greatest chances are favored roughly along and
north of I-80.

With the overnight shower potential, it's not out of the
question to see a few embedded lightning strikes. Amid the low
level warm advection, we'll see mid level lapse rates steepen up
a bit overnight and allow for as many as a few hundred joules
of elevated CAPE to develop. Enough attendant forcing should be
around to give parcels a shot at realizing this instability, and
an impressive 30 to 40 kt of effective shear through the low
levels will give any developing updrafts an extra boost.
Luckily, profiles quickly dry out toward daybreak before the mid
level cooling kicks in and lapse rates really steepen up for
the morning, otherwise we'd be looking at a much more
appreciable thunder potential. Instead, I'd imagine it'd be
difficult to get more than a handful of strikes here and there,
if any. Time window for any thunder potential is roughly 1-2 AM
through about 5-6 AM. Made no changes to the inherited slight
thunder chances in the forecast.

Latest high res guidance depicts a period of some pretty gusty
winds overnight, particularly across our south as a low level
jet focuses over central IL bringing nearly 40 kt of flow down
to 925 mb. If that materializes, even shallow BL mixing could
easily pull 30+ mph gusts down to the surface. Still looking
awfully breezy tomorrow as well in the wake of this storm's cold
front. Westerly winds will really take off around mid-morning
with 35 to 40 mph gusts expected from late morning through the
afternoon. The strongest winds are favored roughly near and
north of I-88. While gusts to 45+ mph are certainly in the
cards, confidence is not quite there to warrant issuing a Wind
Advisory just yet; will allow the overnight shift to get one
last look.

No real changes in thinking for the fire weather concerns
tomorrow. The going Fire Weather Watch may need to be upgraded
to a Red Flag Warning for portions of our area overnight as we
get a better handle on daytime dewpoint trends.

Updated forecast has been published.

Doom

&&

.DISCUSSION...
Issued at 228 PM CST Tue Feb 17 2026

Though Wednesday Night:

A broad upper trough continues to spiral over the western CONUS
with a leading shortwave trough starting to eject into the
central Plains. Ahead of the shortwave a surface low is
developing over the Dakotas and northern NE with an associated
frontal boundary stretching from the low eastward to southern
Lower MI. Presently the weather across northern IL and northwest
IN is rather tranquil with just some mid-level clouds and mild
temperatures in the mid to upper 50s. However, that will change
through the evening as the aforementioned shortwave and surface
low pivot eastward into the Upper Midwest and Great Lakes. As
this occurs the frontal boundary in far northern IL will begin
to lift into WI with as an area of rain develops along it. While
this rain will likely stay well north and east of our area
tonight, some scattered rain showers are expected to develop
after 9 PM ahead of an approaching dry-line and linger through
the early morning hours on Wednesday. Forecast soundings across
northern IL and northwest IN tonight continue to show some steep
lapse rates developing overhead (6-8C/km) which could result
some embedded thunderstorms especially after midnight. Though,
with moisture expected to be a limiting factor (dew points only
around 50F) coverage of any thunderstorms looks to be very hit
and miss (20% chance of occurrence). Outside of the rain, winds
will also increase through the night with gusts around 25-30 mph
expected.

Heading into Wednesday, the aforementioned dry-line will move
through the area and allow any lingering rain to quickly
conclude. In the wake of the dry-line dew points will also
quickly tank into the lower 20s (possibly even the upper teens
in places) which in combination with temperatures warming into
the mid 60s will result in RH values around 15-25%. These
conditions in combination with gusty west-southwest winds around
30-40 mph will result in an elevated fire danger Wednesday
afternoon. While meteorologically these conditions are very
close to our local Red Flag Warning criteria, recent
observations from fire partners indicate that fuel moistures
vary across the area and may be more of a limiting factor.
Therefore, we have opted to issue a Fire Weather Watch for our
IL counties north of I-80 where confidence is highest in the
highest winds and lowest RH values being observed for now.
Regardless, any burning Wednesday should be postponed and
extreme caution should be used when using or discarding any
burning materials.

The gusty winds will gradually subside after sunset Wednesday
evening as mixing ends. Dew points will also slowly recover
Wednesday night as another shortwave ejects into the central
Plains with cloud cover expected to increase as well. While the
clouds should limit the cooling of temperatures Wednesday night,
overnight lows are still forecast to dip into the upper 30s and
lower 40s.

Yack

Thursday into Early Next Week:

Wednesday night, a series of upper-level shortwaves (currently
dropping southward along the Pacific Coast) are expected to
eject east-northeastward across the Rocky Mountains and induce
the development of a low pressure system in the central Plains.
Ensemble model guidance remains in fair agreement that the
center of the low pressure system will then track from near
Kansas City, Missouri Thursday morning toward Davenport, Iowa
Thursday evening. Provided coverage of any early showers and
thunderstorms is kept to a minimum (more on this in the next
paragraph), afternoon high temperatures in our area on Thursday
will be poised to rocket back into the mid 60s, some 20 to 25
degrees above the average for this time of year.

The continued eastward advection of an EML plume emanating from
the high plains, increasing low-level warm air advection, and
the arrival of the first of several shortwaves may spur the
development of isolated to scattered showers and thunderstorms
as early as daybreak Thursday across parts the area. Coverage of
showers and storms should increase within northeastward-moving
arcs during the afternoon and evening hours as the primary
shortwave arrives. As can be expected 48 to 72 hours in advance,
it's tough to have confidence in the exact structure, location,
and arrival time of what will probably be a somewhat narrow
surface-based warm sector to the east of a rapidly-advancing
dryline and/or pre-frontal trough along the southeastern flank
of the low pressure system. With that said, any overlap of the
incoming upper-level jet (to support deeply-sheared kinematic
profiles) and really any instability warrants watching for
supercell structures (including during the morning hours). Stay
tuned.

Behind any convective activity Thursday evening, an initial
push of southwesterly winds will be overcome by the cold front
toward daybreak Friday and an associated increase in westerly
winds. A building 1020mb surface high pressure system in the
central Plains will facilitate respectable pressure rises on the
order of 10mb/6hr, supporting gusts in the 30 to 40 mph range
during peak heating on Friday. If higher-end scenarios within
the ensemble envelope were to materialize (deeper low pressure
system, stronger high pressure system), will have to increase
gust magnitudes beyond our current forecast (EPS mean gusts are
closer to 45 mph). Stout cold air advection will also mark the
(temporary?) end of the recent stretch of much above-average
temperatures, with afternoon temperatures on Friday only poised
to reaching the upper 30s (northwest) to mid 40s (southeast).

Forecast confidence lowers from this weekend onward as the door
opens for the complex interaction of several upper-level
shortwaves across the general Great Lakes region. With that
said, temperatures this weekend look to remain near or below
average. Ensemble model guidance hints at the cool-down being
somewhat short-lived as an upper-level low stalls off the
Pacific Coast and establishes another southwest flow regime
across the central US to close the month.

Borchardt

&&

.AVIATION /06Z TAFS THROUGH 12Z THURSDAY/...
Issued at 1138 PM CST Tue Feb 17 2026

Key Aviation Forecast Messages for the 06Z TAFs:

- Periods of rain/showers overnight, with IFR cigs and
  occasional MVFR/IFR vis in RA/BR. Localized LIFR cigs
  especially for KRFD.

- Breezy south-southeast winds overnight with gusts 25-30 kts,
  becoming southwest with a cold frontal passage around daybreak
  Wednesday.

- Very strong west-southwest winds Wednesday, with gusts 30-40
  kts especially in the afternoon. Highest gusts, potentially in
  excess of 40 kts, most west/northwest of Chicago terminals
  (KRFD) in the afternoon.

Deep 985 mb surface low pressure was located near the SD/MN
border late this evening, with an occluding cold front pushing
eastward across the mid-Missouri River Valley. Tightening of the
surface pressure gradient southeast of the low was producing
breezing south to south-southeast winds across the terminals,
with gusts 25-30 kts (isolated higher) expected overnight. Areas
of rain/scattered showers were also lifting northeast across the
forecast area in a region of warm/moist advection ahead of the
low and cold front, and will persist through the predawn hours.
Steepening lapse rates aloft will support a slight chance (<25%)
of isolated embedded TS predawn, though coverage appears to be
fairly low and focused primarily west/northwest of the
terminals. Extensive IFR and patchy LIFR ceilings are expected
prior to cold frontal passage, with some MVFR/IFR visibilities
in RA/BR.

Surface cold front moves through the area in the 11-13Z period
Wednesday morning, with a wind shift to southwest and rapid
improvement to VFR conditions. Winds are expected to increase
significantly during the day, with gusts of 35-40 kt by midday.
Strongest winds look to be during the early through late
afternoon hours, with gusts in excess of 40 kts likely at times,
especially northwest/west of Chicago (notably KRFD). Some high-
res model guidance (RAP/HRRR) mix very deeply Wendesday
afternoon, which could support gusts around 50 kts, though
confidence that mixing will be that deep is low at this time.
Did increase gusts above 35 kts for Chicago sites and to 40 kt
at RFD to match latest trends. Gusts should decrease quickly
with sunset, though may be breezy for a time at least through
midnight.

Ratzer

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Fire Weather Watch from 9 AM CST Wednesday through Wednesday
     evening for ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022.

IN...None.
LM...Small Craft Advisory until 6 PM CST Wednesday for the IL and
     IN nearshore waters.

&&

Visit us at weather.gov/chicago
Hazardous weather outlook, Feb 17, 2:44 PM CST, 10 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
244 PM CST Tue Feb 17 2026

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-182045-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
244 PM CST Tue Feb 17 2026 /344 PM EST Tue Feb 17 2026/

This Hazardous Weather Outlook is for portions of north central
Illinois...northeast Illinois and northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk.

DISCUSSION...

A few isolated non-severe storms are possible tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday...
  Elevated Fire Weather Risk.
  Limited Non-Thunderstorm Wind Risk.
Thursday...
  Limited Thunderstorm Risk...with an associated:
     Level 2 of 5 Severe Thunderstorm Risk.

DISCUSSION...

The combination of unseasonably warm and dry conditions and gusty
winds on Wednesday will result in an elevated risk for grass and
brush fire spread.

West southwest winds on Wednesday will be gusting around 30-40
mph.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be necessary through tonight.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the east at 50 mph.

LMZ740>745-182045-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
244 PM CST Tue Feb 17 2026

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Hazardous conditions for small craft.
  Limited Thunderstorm Risk.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday...
  Hazardous conditions for small craft are likely.
Thursday...
  Hazardous conditions for small craft are likely.
  Limited Thunderstorm Risk.
Friday through Monday...
  Hazardous conditions for small craft are likely.

Yack

Visit us at www.weather.gov/chicago

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 1:00 AM CSTRed Flag WarningLOTBoone, Cook, DeKalb, DuPage, Ford, Grundy and 12 more17 hr
Feb 18, 9:08 AM CSTGale WarningLOT9 hr

Nearby

Wind Advisories in Illinois, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.